Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
whymewhynow

Dysautonomia, Chronic Fatigue Post Bariatric Surgery

Recommended Posts

In 2017 I got weight loss surgery and months later I started a horrible fatigue, started fainting, muscle weakness, brain fog, feet/arm tingling. The chronic fatigue is everyday and lasts all day, I can barely function, work, or drive and do daily tasks.

It took me over a year to figure out I had dysautonomia due to the rapid weight loss (orthostatic hypotension).  No treatment is working.

The problem is I have a lot of malabsorption. I think that’s why nothing is working.

I have tried midodrine, mestinon, fludrocortisone, desmopressin, nortriptyline, Ritalin, droxidopa.

The only thing that I’ve ever gotten with those meds are the side effects such as chronic diarrhea, too high blood pressure (droxidopa), insomnia and rapid heart beat (Ritalin). I have gotten zero benefits from any of these medications. The only thing that has worked is high dosage vit C IV therapy, and ozone therapy, but it only lasts a day.

My cardiologist currently has me on desmopressin and fludrocortisone (retain fluids, and expand blood volume), but this doesn’t seem to be working.

Is there any other medicine that has worked for you without severe side effects? I currently see Nicholas Depache and he is a great cardiologist.  I just don’t want to have to reverse my weight loss surgery just so I can get to a point I can absorb my medications in order to get my some relief.  Isn’t that crazy? I have no idea what to do to fix this problem. I need help. I cannot function like this anymore.

I see in the Dysautonomia book that i read that there are other meds to try such as ADHD drugs,  such as Atomoxetine, and possibly others.  What has helped you with fatigue?  I wanted to try Procrit but my hematologist warned me since my hemoglobins are 11, this would not work for me and would be severe side effects like blood clotting. If it was an 8, she would of done so.  

 Thank you for reading my story and sharing your experience.

 

Share this post


Link to post
Share on other sites

What about IV fluids?  Some people use them regularly and there’s research to support it.  That would bypass the gastrointestinal system entirely.

Share this post


Link to post
Share on other sites

If you are experiencing malabsorption I wonder if your doctor has tested for any vitamin deficiencies that could be exacerbating or causing your symptoms.

I was diagnosed with low B12 a couple of years ago.  This can cause neurological symptoms. 

Share this post


Link to post
Share on other sites
11 hours ago, whymewhynow said:

No treatment is working.

The problem is I have a lot of malabsorption. I think that’s why nothing is working.

I have tried midodrine, mestinon, fludrocortisone, desmopressin, nortriptyline, Ritalin, droxidopa.

The only thing that I’ve ever gotten with those meds are the side effects such as chronic diarrhea, too high blood pressure (droxidopa), insomnia and rapid heart beat (Ritalin). I have gotten zero benefits from any of these medications. 

 

If you're having side effects then you are absorbing the meds, at least part of the time. I have trouble absorbing meds due to gastroparesis. It seems to be intermittent however. Do you think it's like this for you? It's a real problem and one that doesn't have a lot of medical remedies for most drugs. I mostly have trouble with my oral steroid I have to take for Addison's. I have to inject it when this happens. But at least I can do that with the steroid.

There are patches for some drugs if you think it might work. 

Share this post


Link to post
Share on other sites
15 hours ago, p8d said:

What about IV fluids?  Some people use them regularly and there’s research to support it.  That would bypass the gastrointestinal system entirely.

i regularly do IV therapy twice a month for vitamins and minerals (doesn't do anything for fatigue, just keeps me from going deficient) I do custom IVs and add amino acids (BCAAs, tri amino acids), B vitamins, calcium, high dosage vit C, glutathione, vit D push, Coq10 push. Get a little energy from the high dosage vit C but thats it. I only do it to keep my labs up.

Share this post


Link to post
Share on other sites
14 hours ago, MomtoGiuliana said:

If you are experiencing malabsorption I wonder if your doctor has tested for any vitamin deficiencies that could be exacerbating or causing your symptoms.

I was diagnosed with low B12 a couple of years ago.  This can cause neurological symptoms. 

None of my B vitamins are low. 

Share this post


Link to post
Share on other sites
14 hours ago, toomanyproblems said:

If you're having side effects then you are absorbing the meds, at least part of the time. I have trouble absorbing meds due to gastroparesis. It seems to be intermittent however. Do you think it's like this for you? It's a real problem and one that doesn't have a lot of medical remedies for most drugs. I mostly have trouble with my oral steroid I have to take for Addison's. I have to inject it when this happens. But at least I can do that with the steroid.

There are patches for some drugs if you think it might work. 

I don't believe so. I eat just fine and eat at least ten times a day (small tiny high protein portions of food).  I do have chronic bowel movements and diarrhea but that's only because of those medications I am currently taking.  When I am off the meds, i don't have any dirahea.  I do have loose stools but that's normal for anyone with bariatric surgery.   Food flys right through me. 

Share this post


Link to post
Share on other sites
7 hours ago, whymewhynow said:

None of my B vitamins are low. 

That's good.  I notice you said you are getting vitamins via IV.  Perhaps you could ask your doctor if this might artificially inflate your vit levels in a blood test.  I know when I started getting B12 shots and taking B12 orally, B12 in blood tests went sky high.  But from what I understand that is not a good indication that a patient is not deficient.  You have to take B12 at high levels for many months to address deficiency, from what I understand.

Share this post


Link to post
Share on other sites
17 hours ago, MomtoGiuliana said:

That's good.  I notice you said you are getting vitamins via IV.  Perhaps you could ask your doctor if this might artificially inflate your vit levels in a blood test.  I know when I started getting B12 shots and taking B12 orally, B12 in blood tests went sky high.  But from what I understand that is not a good indication that a patient is not deficient.  You have to take B12 at high levels for many months to address deficiency, from what I understand.

I do bloodwork every 3 months but generally, I wait one month after IV therapy to do bloodwork, so i don't think that would be the case. That way i can get a good baseline result.

Share this post


Link to post
Share on other sites

Have they thoroughly investigated your blood glucose levels, especially for a few hours after eating?  Some forms of weight-loss surgery, specifically the Roux-en-Y, can cause people to have severe hypoglycemia.  I haven't had weight-loss surgery, but I have had low blood sugar for a few decades, and the symptoms can be what you listed.

Share this post


Link to post
Share on other sites

Yes i bought diabetes testing supplies last year and did blood glucose testing throughout the day, with empty stomach, after eating, etc.  all normal levels.  also i never got the roux-en-y, i got the duodenal switch, i dont have hypoglycemia.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...